Share this:

Pristiq Withdrawal - Brain zaps?

Posted by @dani in Mental Health, Jan 23, 2013

I have read many posts regarding the 'brain zaps' experienced when tapering off of Pristiq. Can someone explain a little more what these feel like? I have been experiencing 24/7 dizziness, but not anything that feels particularly like a brain zap. Has anyone had this ongoing dizziness, and if yes, how long did it last?? Is making it difficult to do everyday activities (driving, working, excercise, etc).
I began tapering off by taking one pill every other day for a week, and then every three days for another week. Am now on first week of not taking any pill at all. This is day 5. Am also definitely experiencing return of anxiety, and nausea. But I am also in 1st trimester of pregnancy, so am unsure what symptoms are being caused by what.
If anyone has any similar experience and words of advice/encouragement, please share! Would be nice to know I'm not alone out there...

Tags: mental health, pregnancy

Roxie43 likes this

Posted by @roxie43, Mar 5, 2013

I know what the brain zaps feel like. Every time my medications have been changed I experience what you are talking about. It is an uncomfortable feeling...our body withdrawing from a particular medication. This is why it is so important that we follow doc orders and never stop medications on our own. Good topic....


Posted by @mtalready, Mar 10, 2013

I was on Pristiq for over a year.. Started off on 50mg but quickly went on to 100mg. It did make me feel better but I got to the poing where I just didn't do anything. the symptoms I have been have is the hot flashes.. they are horrible. I also have been nausious and have not been sleeping very well. I have been irritable and disoriented that must be what they are talkking about brain zaps. I have had many brain zaps like it has went on vacation. Hopefully it will get better. Did I say i went off ccold turkey? my doc said to go every other day but that was too hard to remember. I decided it would be easier to just not take it at all... YEAH that was really not a good idea.

Please login or become a member to post a comment.